advertisement
Question
Posted by: Sally | 2012/08/01

Restore natural water balance after using Adco-Retic for 3 months

Stupidly followed the instructions of a personal trainer who said my water was too high and started taking Adco-Retic… .when I went to the doctor he said I didn’ t have water retention, but opted to go with the trainer. I would like to stop taking the tablets now, but am not sure if I need to take something natural to restore water balance? I tried to just stop the tablets but put on like a kg a day for the 5 days I didn’ t take them… not sure what to do? Please help… 

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Sally
Firstly it is important to keep in mind that water weighs approx. 1 kg per litre. So if you lose 1 kg in weight because you have taken diuretics and urinated a lot, then your weight will have decreased, but you will NOT have lost any FAT. And if you have gained 1 kg a day in die 5 days of not using a diuretic, then that also makes no difference to the fat content of your body. Unless you are trying "to make weight" which some of our top athletes have to do, then weight that shows up on the scale caused by water in your body, is not an issue. Your kidneys will restore your water balance if you stop taking diuretics when you don't need them. Just relax, drink your normal quantity of liquids and do not obsess over what the scale indicates. Personal trainers are not 'trained' to give advice on the use of medications such as diuretics, but your medical doctor is.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

9
Our users say:
Posted by: Anonymous | 2016/08/11

I am using adcoretic for over 6 years for swollen feet and hands i never seen a docter just got it from the chemist and three nights ago i got the worst body and leg cramps ever with a fever of 41 and now i am wondering could it be the adcoretic and if so could it be harmful and should i just stop using it. If i stop it sudden after all these years what would happen?

Reply to Anonymous
Posted by: Anonymous | 2016/01/08

my husband have been using adco-retic for a few years. as soon as he stops or he is out his tablets, he gets severe headaches, blurred vision and feel sick. whenever I checked his blood pressure it was always within normal limits. his doctor said he is borderline hypertensive. please advise

Reply to Anonymous
Posted by: maggie | 2015/06/08

i was at the Doctor today and he said ive got a touch of high blood and gave me adcoretic tablets, so i not sure if it will heal me completely and if i will i be able to stop the tablets when im finished with the treatment that he gave me.

Reply to maggie
Posted by: maggie | 2015/06/08

i was at the Doctor today and he said ive got a touch of high blood and gave me adcoretic tablets, so i not sure if it will heal me completely and if i will i be able to stop the tablets when im finished with the treatment that he gave me.

Reply to maggie
Posted by: maggie | 2015/06/08

i was at the Doctor today and he said ive got a touch of high blood and gave me adcoretic tablets, so i not sure if it will heal me completely and if i will i be able to stop the tablets when im finished with the treatment that he gave me.

Reply to maggie
Posted by: victoria | 2013/06/18

Dr prescirbed me adco rectic because of the swollen feet and ankels and they do help me decrease the swelling, I do pea a lot but my problem is when I dont use them I started having the same problem again, its been 2 months using the pills, for how long must I take them to get rid of swollen feet

Reply to victoria | 1 comment (hide)
Posted by: MPHO | 2014/03/07

I JUST WANT TO KNOW THE DR'S ONSWER.

Posted by: Peter Ova | 2012/09/05

Dr prescribed adco-retic to supplement hypertension tablet, as my pressure was over 170mm of mercury. He did not examine me, but recommended the tabs instead. I now suffered most of the side effects such as peeing a lot and heartburn. My breath even went bad, to name a few. I stopped the tab, is this ok?

Reply to Peter Ova
Posted by: DietDoc | 2012/08/02

Dear Sally
Firstly it is important to keep in mind that water weighs approx. 1 kg per litre. So if you lose 1 kg in weight because you have taken diuretics and urinated a lot, then your weight will have decreased, but you will NOT have lost any FAT. And if you have gained 1 kg a day in die 5 days of not using a diuretic, then that also makes no difference to the fat content of your body. Unless you are trying "to make weight" which some of our top athletes have to do, then weight that shows up on the scale caused by water in your body, is not an issue. Your kidneys will restore your water balance if you stop taking diuretics when you don't need them. Just relax, drink your normal quantity of liquids and do not obsess over what the scale indicates. Personal trainers are not 'trained' to give advice on the use of medications such as diuretics, but your medical doctor is.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement